A Greinacher - New England Journal of Medicine, 2015 - Mass Medical Soc
Key Clinical Points Heparin-Induced Thrombocytopenia Heparin-induced thrombocytopenia
(HIT) is characterized by a decrease in the platelet count of more than 50% from the highest
platelet count value after the start of heparin, an onset 5 to 10 days after the start of heparin,
hypercoagulability, and the presence of heparin-dependent, platelet-activating IgG
antibodies. Use of a scoring system that takes into account the timing and magnitude of the
platelet count fall, new thrombosis, and the likelihood of other reasons for thrombocytopenia …

[HTML][HTML]

A Greinacher, U Janssens, G Berg, M Böck… - Circulation, 1999 - Am Heart Assoc
Background—We prospectively investigated lepirudin for further parenteral anticoagulation
in patients with heparin-induced thrombocytopenia (HIT). Methods and Results—Patients
with confirmed HIT (n= 112) received lepirudin according to need for 2 to 10 days (longer if
necessary): A1, treatment: 0.4 mg/kg IV bolus, followed by 0.15 mg· kg− 1· h− 1 intravenous
infusion, n= 65; A2, treatment in conjunction with thrombolysis: 0.2 mg/kg, followed by 0.10
mg· kg− 1· h− 1, n= 4; and B, prophylaxis: 0.10 mg· kg− 1· h− 1, n= 43. Outcomes from 95 …